Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have fever, headache and dizziness. Having high BP. Blood test showed typhoid. On levofloxacin

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8884 Questions
Question
Hi, I have fever, headache and a lot of dizziness. My blood test showed salmonella Typhi H 1:320, Typhi 0 1:160, and Ox19 1:320. He prescribed levofloxacin 750mg and ibuprofen 400mg. My blood pressure was 140/90 5 days ago, and coming down, but peaks. I still feel dizzy and in body pain. Is there a diet I should be following, and how long will the symptoms last on average. I am 45 with normal body weight.
Posted Fri, 31 May 2013 in General Health
 
 
Answered by Dr. Michelle Gibson James 33 minutes later
Hi, thanks for using healthcare magic

The symptoms of typhoid can last up to 4 weeks in some persons. During the first week the symptoms may mainly be gastrointestinal such as abdominal pain , fever would also occur.Headache, malaise , dizziness and dry cough may occur.By the end of this week the fever plateaus and a rash may occur.

In the second week these symptoms progress and the the abdomen may become distended.

By the 4th week the symptoms start to improve though this process may speed up with medication, symptoms may actually be reduced to 10 days- 2 weeks.

In terms of diet- it is important to drink alot of fluids to maintain hydration.
A soft high calorie diet may be best- the high calories may reduce the chances of weight loss and the soft food may reduce the impact on the intestines.
This would include soups, potatoes,soft pasta, bananas.
There are no other dietary recommendations.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Follow-up: Have fever, headache and dizziness. Having high BP. Blood test showed typhoid. On levofloxacin 56 minutes later
Hi Dr XXXXXXX

Thank you for your fast reply.
I will take it easy then!
Two questions
1. is this contagious? I work in an office, not handling food. But I currently live in Mexico, where the greeting is a kiss on the cheek. Should I keep my distance from my co-workers and friends. Just checking.
2. Also, I should go back to the Doctor for a re-check of my blood the day my antibiotics course finishes - yes?

Cheers,
Fi
 
 
Answered by Dr. Michelle Gibson James 33 minutes later
Hi

There are ways it can be transmitted: (1) oral transmission from food or drinks handled by someone shedding the virus in stool
(2)hand to mouth transmission after using a contaminated toilet and not observing appropriate hygiene
(3)oral transmission via sewage contaminated water or shell fish

You are not likely to transmit it if you do not work in the food industry but you may want to rest a bit before going back to work to give your body time to recover.

Some persons may experience relapse so your doctor may monitor you up to 3 months. He or she may also suggest monthly stool samples to determine if you become a carrier of the bacteria.
You should visit him/her within one week of completion of the course of antibiotics.

Please feel you can ask anything else
Above answer was peer-reviewed by
 
Follow-up: Have fever, headache and dizziness. Having high BP. Blood test showed typhoid. On levofloxacin 8 days later
Hi Dr XXXXXXX

Attached is a new report taken 12 days after the first one.
How do you think I am tracking on recovery?
My antibiotics finish on Sunday.
I am still dizzy and bad headaches. This is normal at this stage I guess?
I admit I have not taken complete rest, but have slowed down and taken a few days off here and there.

Any advice welcome.

Cheers,
Fi
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Hi,

The results do demonstrate an improvement. The levels of typhi H and proteus are declining, this is good.
You can still experience symptoms at this stage but they should be decreasing in severity and frequency.

According to the results you provided, there are decreased levels in your blood.

Please feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor